Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zoe8

My wedding's in 6 weeks; Tazorac made me worse

Recommended Posts

Hi,

I'm starting to feel pretty desperate and would greatly appreciate any advice. I've been on minocycline for about 6 months for some mild adult acne. It wasn't really helping, so I visited a derm. about 2 1/2 months ago. She discussed putting me on accutane, but we specifically nixed that idea b/c of the fear that the IBO would persist through my wedding date. Instead, she gave me 4 sample night creams to try for a few days to see how my skin tolerated it. The 3rd one I tried was Tazorac, which suddenly made me break out terribly.

I frantically went back to the derm telling her my skin had gotten much worse, and she then told me for the first time that Taz was like a topical accutane and would make me worse before it made me better. She gave me a prescription for .05% Taz and told me to stay on it, I'd get better soon.

It's now about 6 weeks later and I continue to have lots of little bumps all over my cheeks and jaw, plus lots of post-inflammatory red marks. I'm really pissed that the derm did not tell me ahead of time that Taz would have this long IBO period--I would not have gone on it had I known. But I've stayed on the Taz and continued to see the derm b/c I don't know what else to do. As my wedding date approaches, I'm getting really depressed and upset. I don't trust my derm now. I'd really appreciate any advice--should I get off the Taz? See another derm? Thanks in advance.

Share this post


Link to post
Share on other sites

Your dermatologist surely didn't intentionally trick you or anything like that. The length of an initial breakout period differs from person to person, and some people don't even get a very bad one at all.

Usually, a lot of people have the initial breakout period for up to 3~6 weeks; usually, 6 weeks marks the point when you should begin to see improvements. It's definitely not the doctor's fault that he or she didn't know you would last longer, so I hope you'd rethink about blaming the situation on him or her.

I think as far as the options left available, just think about what ways you can make the current marks look less noticeable. I heard that a good make up artist can do a very good job of doing that (I know a lot of girls had professional make up done for prom, and it cost them around $40 ~ $60).

For the medication, I'm really not sure what you can do about it. Since you've been on it for quite a while, you may get worse breakouts without it, but on the same note, no one really knows. Who knows, you may be right at the corner where you may begin to see the benefits in a week or two.

So that's why I think the best option would just be like I said, try to find other methods that you know you can control to make the situation work out better.

I wish you the best of luck!

Share this post


Link to post
Share on other sites

Thanks for the encouragement, AsiaXiah. To clarify, I certainly don't think my derm tricked me, and I'm not blaming her for not knowing how long the break-out period would last, but for not letting me know that Tazorac had an initial break-out period to begin with. I simply would not have gone on the medication this close to my wedding date had I known that it would make me break out before I got better. It is stressful that my face looks much worse now than it did before I ever visited the dermatologist!

Anyway, thanks.

Share this post


Link to post
Share on other sites

It's your wedding. It's special.

You should talk to your derm, and really consider accutane so you can have great skin for your wedding.

Much luck!

Share this post


Link to post
Share on other sites

Update--

About 3 weeks ago I just asked my doctor whether I should just quit the Taz for now because there were no signs of clearing. She said yes, that sounded like a good idea. Wedding is now 2 weeks away and I still have lots of red marks left from the acne. I've been using MaMa lotion to try and fade them, but there's just not enough time I'm afraid. It's a pretty crappy situation. :(

Share this post


Link to post
Share on other sites

If you talk to your derm around a week or 2 before you wedding, I think they can give you a needle shot of something that will reduce the redness swelling and pimples im less then 2 hours. I think its pricey but i believe my sister had that done when she got married, but she only had a few pimples and they injected it directly into the pimple itself, I don't know if its the same for acne.

Share this post


Link to post
Share on other sites

I have an appointment with her for 2 days before, but I think that what you're talking about--cortisone shots--would help only if I have an actual inflamed pimple. Right now it's mainly little bumps and red marks. I'm not sure if there's anything last-minute that can help for that, but I may be wrong...

Share this post


Link to post
Share on other sites

Zoe,

I am an esthetician, this is what you need to try.

A very clean bath tub.

Add 2 1/2 cups epsom salts to clean warm bathwater

Add 3 cups of powdered milk

Soak in the bath for twenty minutes once a day every

night before your wedding. Stop the tazorac. Get a good glycolic cleanser, I use skintactix.

Hope this helps! The epsom salts will gently clean your pores, the lactic acid in the milk will exfoliate and extract.

The cleanser will help you heal....less than five weeks you will be improved!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×